Precise solutions of the one-dimensional Monge-Kantorovich problem

A. Y. Plakhov

Research output: Contribution to journalArticlepeer-review

7 Citations (SciVal)

Abstract

The Monge-Kantorovich problem on finding a measure realizing the transportation of mass from to at minimum cost is considered. The initial and resulting distributions of mass are assumed to be the same and the cost of the transportation of the unit mass from a point to is expressed by an odd function that is strictly concave on . It is shown that under certain assumptions about the distribution of the mass the optimal measure belongs to a certain family of measures depending on countably many parameters. This family is explicitly described: it depends only on the distribution of the mass, but not on . Under an additional constraint on the distribution of the mass the number of the parameters is finite and the problem reduces to the minimization of a function of several variables. Examples of various distributions of the mass are considered.
Original languageEnglish
Pages (from-to)1291-1307
Number of pages17
JournalSbornik: Mathematics
Volume195
Issue number9
DOIs
Publication statusPublished - 2004

Fingerprint

Dive into the research topics of 'Precise solutions of the one-dimensional Monge-Kantorovich problem'. Together they form a unique fingerprint.

Cite this